Effect of Digoxin on A-V ConductionBr Med J 1971; 3 doi: https://doi.org/10.1136/bmj.3.5774.563 (Published 04 September 1971) Cite this as: Br Med J 1971;3:563
- R. A. J. Spurrell,
- A. M. Harris,
- M. R. Howard
The effect of digoxin on A-V conduction in 19 patients with known disease of their conduction tissue was studied while a demand pacing system was in position. Fifteen had transient complete heart block after myocardial infarction and four had chronic intermittent complete heart block. The patients were studied on return to sinus rhythm.
In no instance was a return to either second- or third-degree heart block precipitated in these patients despite therapeutic levels and, in some cases, high serum level of digoxin for a period of seven days.
The duration of complete heart block after myocardial infarction was 4·3 days in those taking digoxin while in heart block and 3·3 days in those who started digoxin only after return to sinus rhythm.